Alert archive / New Mexico / Wind Chill Advisories in 2017

Wind Chill Advisory 1, NWS Albuquerque, NM

January 7, 2017

NWS Albuquerque, NM issued this wind chill advisory at Jan 7, 2017, 2:44 AM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2017, 2:44 AM MST (09:44 UTC)
Expired
Jan 7, 2017, 8:00 AM MST
In force
5 hr
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 11:01 PM MST, 3 hours 43 minutes earlier.

Area forecast discussion, Jan 6, 11:01 PM MST, 3 hours 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1101 PM MST Fri Jan 6 2017

.AVIATION...
06Z TAF CYCLE
VFR conditions expected the next 24 hrs. Increasing mid/high lvl
clouds will occur late morning into the afternoon with some
thinning during the evening hrs tmrw.

50

&&

.PREV DISCUSSION...307 PM MST Fri Jan 6 2017...
.SYNOPSIS...
Dry conditions are on tap for the remainder of the weekend,
although it will remain cold on Saturday and the snow that has
already fallen may be slow to melt. Winds will begin to increase
on Sunday and moreso on Monday which will help temperatures
increase. Breezy to windy conditions across the high terrain and
the eastern plains will persist through the middle of the week.
Additionally, the northwest mountains may get more snow,
particularly Monday, while lower elevations receive rain. Light
precipitation across this area may persist into the middle of the
week as well.

&&

.DISCUSSION...
The main event is coming to an end, at least with regards to
precipitation falling from the clouds. Difficult travel conditions
will continue with snow already on the ground. The sun has likely
melted the snow in some areas, and with another round of cold
conditions tonight, there is the potential for that liquid to
refreeze. Models are not indicating much potential for fog or low
clouds tonight, but it's not out of the question that one or the
other could develop somewhere. Temperatures should generally be as
cold or colder tonight than they were this morning. Though there
won't be much wind, wind chills may be in the negative teens
across northeast NM.

Temperatures will be tricky for the next day or two with snow
cover. Went well below guidance tonight and Saturday across
portions of the northeast that received well over 6" of snow.
Other than the cold, Saturday should be quiet.

On Sunday, a belt of stronger west to northwest flow at mid
levels will move across the state, and should see a reflection of
this at the surface with a strengthening lee side trough and
stronger westerly winds. The downslope/compressional warming
component should help to melt any remaining snow. The winds look
to increase on Monday, both at mid levels and at the surface as a
weak system approaches NM. At least wind advisory type winds look
to be a good bet across the Sangre de Cristo Mountains on Monday,
with snow possible across the northwest mountains, and rain
across the lower elevations of NW NM. Meanwhile, temperatures will
soar across the plains. High temperatures in the 60s and 70s are
likely for the east.

The mid week period looks breezy to windy, mainly across high
elevations and the east, while moist westerly flow gives the
northwest mountains additional light snowfall.

Models are at odds with the strength and timing of the next storm
system at the end of the week or weekend. Another strong back door
front on Friday may play a role, however.

34

&&

.FIRE WEATHER...
Upper trough exiting to the east and southeast and drier air aloft
overspreading the region this afternoon. Potential for some low
cloud or fog development tonight but not particularly confident on
location.

After a cold night tonight, temperatures will begin to modify
Saturday, and the warming trend continues into Sunday as an upper
ridge builds over the Great Basin and southern Rockies. RH will
trend downward Saturday but increases a bit Sunday west and north.

Vent rates to be poor overall Saturday and Sunday. Highs by Sunday
will warm enough to reach near to above average values.

Westerly winds strengthen late Sunday into Monday as the upper ridge
is shunted eastward by a storm system entering the PacNW. The higher
terrain of the north, specifically the Sangre de Cristo mts look to
be most affected with gusts to around 50 mph possible. Mid level
moisture is forecast to increase as well, so there will be chances
for snow above about 7500 feet Monday and Monday night over the
northwest and north central. High temperatures will be a bit cooler
Tuesday with continuing, although lower chances for high terrain
precipitation focused on the northwest mts. Vent rates Monday
improve to good in the west but remain poor east, while Tuesday will
see improvement for most locales.

A fast and moist westerly flow looks to persist for the rest of next
week, with a stronger disturbance and cold front depicted by the GFS
Friday into Saturday. It's a somewhat similar pattern as was just
experienced but not as extreme.  High temperatures to remain near to
above average until then.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jan 6, 5:20 AM MST, 21 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
520 AM MST FRI JAN 6 2017

NMZ501>540-071300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
520 AM MST FRI JAN 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL END QUICKLY FROM NORTH TO SOUTH THIS MORNING. WIDESPREAD
DIFFICULT TO SEVERE TRAVEL CONDITIONS HAVE BEEN REPORTED OVERNIGHT
AND THIS MORNING. TEMPERATURES WILL BE VERY COLD THROUGH TONIGHT
SO HAZARDOUS TRAVEL WILL CONTINUE...ESPECIALLY OVER EASTERN NEW
MEXICO AND THE NORTHERN HIGH TERRAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNING FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL THROUGH THE NATIONAL
WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY
CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND
PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 2:51 PM MSTHigh Wind WatchABQ14 hr

Nearby

Wind Chill Advisories in New Mexico, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.